Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 165, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 4, 2016, 4:52 PM CDT for Tishomingo County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 4:52 PM CDT (21:52 UTC)
- Expired
- Aug 4, 2016, 5:19 PM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Tishomingo County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1704 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646
WUUS54 KMEG 042152
SVRMEG
MSC141-042245-
/O.NEW.KMEG.SV.W.0165.160804T2152Z-160804T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
452 PM CDT THU AUG 4 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 545 PM CDT
* AT 452 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER J P COLEMAN
STATE PARK...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
IUKA...J P COLEMAN STATE PARK...HAZARD SWITCH AND BACON SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3480 8811 3482 8828 3500 8821 3497 8818
3492 8816 3489 8810
TIME...MOT...LOC 2152Z 284DEG 30KT 3491 8814
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
214
WWUS54 KMEG 042219
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
519 PM CDT THU AUG 4 2016
MSC141-042229-
/O.CAN.KMEG.SV.W.0165.000000T0000Z-160804T2245Z/
TISHOMINGO MS-
519 PM CDT THU AUG 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TISHOMINGO COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3480 8811 3482 8828 3500 8821 3497 8818
3492 8816 3489 8810
TIME...MOT...LOC 2216Z 284DEG 30KT 3486 8787
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:44 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 4, 3:44 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
344 PM CDT THU AUG 4 2016
.DISCUSSION...Water Vapor Satellite trends this afternoon place a
weak upper level low over Central Kentucky. Regional WSR-88D radar
trends over the past few hours have shown the development of
isolated showers and thunderstorms across the Mid-South this
afternoon coincident with peak daytime heating. A very humid
airmass has remained in place across the forecast area throughout
the day as surface dewpoints are still in the middle 70s to around
80 degrees across much of the area. This very humid air combined
with temperatures as of 3 pm CDT in the middle to upper 90s has
produced heat index values between 105 to 115 with the highest
values mainly along and west of the Mississippi River.
The Mid-South will be on the eastern periphery of an upper level
ridge axis centered over the Southern Plains into at least Friday.
Isolated showers and thunderstorms are expected to diminish in
coverage this evening with the loss of daytime instability. A
strong to perhaps severe thunderstorm will be possible with
damaging winds the main threat for any thunderstorms that reach
severe limits. Additional showers and thunderstorms are possible
during the afternoon and evening hours on Friday.
Heat will continue to remain the predominant forecast concern
over the next couple of days. Based on short term observational
and model trends have decided to extend the Excessive Heat Warning
until early Friday evening across areas mainly along and west of
the Mississippi River. The existing Heat Advisory has been
extended through Saturday and added areas near the Tennessee River
for Friday to the Heat Advisory.
Short term models indicate some slight weakening of the upper
level ridge will occur across portions of the Lower Mississippi
Valley this weekend. This will result in somewhat better
convective coverage, especially during the afternoon and early
evening hours, and slightly cooler daytime temperatures especially
late this weekend into early next week.
GFS/ECMWF long term models suggest the upper level ridge will
gradually build back into the region as early as next Tuesday with
heat headlines possibly needed once again if current model trends
persist.
CJC
&&
.AVIATION...
/18z TAFs/
Scattered thunderstorms continue east of KMKL this afternoon, but
should remain east of the forecast terminals. However, an outflow
boundary from this convection has stalled from near KCRX, arcing
to the northwest between KMEM and KMKL. An agitated Cu field is
evident along this boundary and it should result in isolated
convection this afternoon. Thus, VCTS will be carried for all TAF
sites excluding KJBR. Otherwise, expect the Cu field to dissipate
around sunset, with prevailing VFR conditions overnight. Winds
will remain light, generally under 7 kts.
Johnson
&&
.MEG Watches/Warnings/Advisories...
AR...Excessive Heat Warning until 8 PM CDT Friday for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
Heat Advisory from 8 PM Friday to 8 PM CDT Saturday for Clay-
Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
Mississippi-Phillips-Poinsett-Randolph-St. Francis.
MO...Excessive Heat Warning until 8 PM CDT Friday for Dunklin-
Pemiscot.
Heat Advisory from 8 PM Friday to 8 PM CDT Saturday for Dunklin-
Pemiscot.
MS...Excessive Heat Warning until 8 PM CDT Friday for Coahoma-DeSoto-
Panola-Quitman-Tallahatchie-Tate-Tunica.
Heat Advisory from 8 PM Friday to 8 PM CDT Saturday for Coahoma-
DeSoto-Panola-Quitman-Tallahatchie-Tate-Tunica.
Heat Advisory until 8 PM CDT Saturday for Alcorn-Benton MS-
Calhoun-Chickasaw-Itawamba-Lafayette-Lee MS-Marshall-Monroe-
Pontotoc-Prentiss-Tippah-Tishomingo-Union-Yalobusha.
TN...Excessive Heat Warning until 8 PM CDT Friday for Shelby-Tipton.
Heat Advisory from 8 PM Friday to 8 PM CDT Saturday for Shelby-
Tipton.
Heat Advisory from 11 AM to 8 PM CDT Friday for Benton TN-
Carroll-Decatur-Hardin-Henderson-Henry-Weakley.
Heat Advisory until 8 PM CDT Saturday for Chester-Crockett-Dyer-
Fayette-Gibson-Hardeman-Haywood-Lake-Lauderdale-Madison-
McNairy-Obion.
&&Hazardous weather outlook, Aug 4, 3:04 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 304 PM CDT THU AUG 4 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-051100- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 304 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS HEAT WILL CONTINUE ACROSS THE MID SOUTH...WITH AFTERNOON HEAT INDEX VALUES BETWEEN 105 TO 110 POSSIBLE ACROSS MUCH OF THE MID SOUTH AND HEAT INDEX VALUES 110 DEGREES OR HIGHER ACROSS PORTIONS OF EAST AND NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...SOUTHWEST TENNESSEE...AND NORTHWEST MISSISSIPPI. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DANGEROUS HEAT WILL CONTINUE ACROSS MUCH OF THE MID SOUTH THROUGH AT LEAST SATURDAY...WITH AFTERNOON HEAT INDICES OF 105 TO 110 POSSIBLE. AN EXCESSIVE HEAT WARNING WILL CONTINUE ACROSS EAST AND NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI AND SOUTHWEST TENNESSEE THROUGH EARLY FRIDAY EVENING. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 2:45 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CDT THU AUG 4 2016
TNZ049-042000-
TIPTON TN-
245 PM CDT THU AUG 4 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...
SOUTH CENTRAL TIPTON COUNTY IN WESTERN TENNESSEE...
AT 245 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR MUNFORD...OR 10 MILES SOUTH OF FORT PILLOW STATE
PARK. THIS STORM WAS NEARLY STATIONARY.
PEOPLE IN SOUTH CENTRAL TIPTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3554 8979 3542 8971 3540 8995 3552 8994
3552 8993 3551 8992 3552 8991 3554 8991
3555 8990
TIME...MOT...LOC 1945Z 238DEG 2KT 3548 8985
JOHNSONSpecial weather statement, Aug 4, 4:40 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
440 PM CDT THU AUG 4 2016
MSZ002-042215-
MARSHALL MS-
440 PM CDT THU AUG 4 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...
NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 440 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR MT PLEASANT...OR 10
MILES SOUTHEAST OF COLLIERVILLE
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHWESTERN MARSHALL COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3490 8971 3500 8962 3499 8946 3494 8936
3477 8948
TIME...MOT...LOC 2140Z 309DEG 19KT 3494 8957The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 11:36 AM CDT | Excessive Heat Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more | 32 hr |
| Aug 4, 4:40 PM CDT | Special Weather Statement | MEG | Marshall | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.